MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, LARGE, 24 FR., 12°-30°, ESG TURIS; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE-USE

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, LARGE, 24 FR., 12°-30°, ESG TURIS; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE-USE
Model Number WA22707S
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and evaluated.The electrode was also returned with the hf-cable.The customer¿s allegation was confirmed due to the loop and forks being severely bent.The distal end loop was observed under a microscope and the loop had no signs of char marks or missing portions.The insulation on the deformed forks have no indications of melted or damaged insulation.The shaft appeared to be normal as no excessive kinks or bends were noticed.The proximal end appeared to be normal as no damages was present.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
An olympus representative reported on behalf of the customer that when using a high-frequency resection electrode plasma loop, the fork tubes at the distal end of the electrode were bent.The event occurred prior to the intended procedure.There was no patient harm associated with the event.
 
Event or Problem Description
The therapeutic procedure (transurethral resection of bladder tumor) was completed with the same device.There was a minor delay of a couple of minutes.No additional treatment was required.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information obtained from the customer and results the approved final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the damaged loop could not be identified.It was unclear whether there was an undiscovered production defect or the damage to the product was caused when it was removed from the blister or when it was mounted in the resectoscope.The issue is addressed in the instructions for use (ifu): ¿bending the distal tip may damage the hf-resection electrode leading to sparkover between the hf-resection electrode and the telescope.There is a risk of electrical, mechanical and thermal injury and/or unintended nerve stimulation.¿ ¿never try to bend the distal tip of the hf-resection electrode.¿ olympus will continue to monitor the field performance of this device.

Brand Name
HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, LARGE, 24 FR., 12°-30°, ESG TURIS
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE-USE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16729103
Report Number9610773-2023-01024
Device Sequence Number17737097
Product Code FAS
UDI-Device Identifier14042761085363
UDI-Public14042761085363
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K171965
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2026
Device Model NumberWA22707S
Device Catalogue NumberWA22707S
Device Lot Number1000082171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2023
Supplement Date Received by Manufacturer06/05/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown